Discussions By Condition: Mental conditions

Trazodone-HELP

Posted In: Mental conditions 4 Replies
  • Posted By: somuchpain
  • February 16, 2008
  • 03:41 PM

My psychiatrist prescribed Trazodone to help me sleep. I was on it for one week and started having chest pains, tachycardia and dizziness. I went to the ER because I was concerned. They said nothing was wrong with my heart. So I tried to find the answer elsewhere. I looked up the side effects of Trazodone. All my syptoms and more are listed. I went back to the doctor yesterday. I told him what happened. He said he has prescribed Trazodone to thousands of patients and I was the only one who ever had this problem. I would like to know how true that is. He did take me off the medication because "I believe that was the cause". That is what he said to me! I have been on it two weeks now. He told me I didn't need to taper off just stop. Is that correct?

Reply Flag this Discussion

4 Replies:

  • What was the dose you were taking? Trazodone is a very common drug used to treat a number of concerns. All drugs have effects - but the key is how much you are taking and if the side effects decrease over time.
    equestrian 14 Replies Flag this Response
  • this is not necessarily so some increase over time as i have found out we can be non metabolises or slow metabolises dont know if test for this so it can build up in pour ststem the medication can certainly cause these problems get a printout from your chemist with side effects and withdrawal affects everyone reacts different
    angelene 13 Replies Flag this Response
  • Everyone differently respond to medications. If such problems didn't happen in your doctor's practice, it does not mean this doesn't happen with other people. Trazodone may be arrhythmogenic in some people and may cause cardiac arrhythmias. If such side effects were frequent the medicine would be withdrawn from the market.
    Anonymous 42789 Replies
    • September 12, 2008
    • 03:26 PM
    • 0
    Flag this Response
  • I too was prescribed trazadone for sleep, as it's a tricyclic it's considered non-narcotic with a low incidence of dependence. Except for the fact that all anti-depressants cause withdrawal.Chances are if you are having side effects like heart palpitations and dizziness it MAY go away, but it is also likely that you have normal chemical balance and that this is causing an over abundance of certain chemicals. In this case the problem either remains or becomes worse. I hesitate to say it, but I wonder if your doctor is one of those head up the you know what kind. If he is I would tell you to stop taking it if you have only been on it for a few days or weeks. If your doctor recommends you continue despite these problems I would seek a second opinion. In the mean time just taper off, unless it has only been a few days, your original post wasn't clear. I have had these problems from beginning an anti-depressant, and it only gets worse. Technically it should be considered an allergic reaction.
    wildhare 7 Replies
    • October 19, 2008
    • 03:31 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.